The packing measure of a general subordinator

Bert E. Fristedt, S. James Taylor

Research output: Contribution to journalArticlepeer-review

13 Scopus citations


Precise conditions are obtained for the packing measure of an arbitrary subordinator to be zero, positive and finite, or infinite. It develops that the packing measure problem for a subordinator X(t) is equivalent to the upper local growth problem for Y(t)=min (Y1(t), Y2(t)), where Y1 and Y2 are independent copies of X. A finite and positive packing measure is possible for subordinators "close to Cauchy"; for such a subordinator there is non-random concave upwards function that exactly describes the upper local growth of Y (although, as is well known, there is no such function for the subordinator X itself).

Original languageEnglish (US)
Pages (from-to)493-510
Number of pages18
JournalProbability Theory and Related Fields
Issue number4
StatePublished - Dec 1 1992

Fingerprint Dive into the research topics of 'The packing measure of a general subordinator'. Together they form a unique fingerprint.

Cite this